Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 14, NWS Albany, NY

July 1, 2009Rensselaer County, Washington County, New York

NWS Albany, NY issued this flash flood warning at Jul 1, 2009, 5:45 PM EDT for Rensselaer County, Washington County, New York. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2009, 5:45 PM EDT (21:45 UTC)
Expired
Jul 1, 2009, 10:28 PM EDT
In force
5 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Rensselaer County, NY, Washington County, NY

The radar

The Albany radar (KENX), 62 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:51 PM EDTHEAVY RAIN 1.33Brunswick, NYIN ONE HOUR ENDING AT 551 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 012145
FFWALY
NYC083-115-020345-
/O.NEW.KALY.FF.W.0014.090701T2145Z-090702T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT WED JUL 1 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...HOOSICK FALLS...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SALEM...

* UNTIL 1145 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4281 7330 4263 7374 4268 7372 4269 7370
      4276 7368 4315 7344 4320 7358 4334 7350
      4333 7327 4320 7326

$$

JPV/BGM
3 follow-up statements
000 
WGUS71 KALY 012231
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
631 PM EDT WED JUL 1 2009

NYC083-115-020345-
/O.CON.KALY.FF.W.0014.000000T0000Z-090702T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-WASHINGTON NY-
631 PM EDT WED JUL 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHERN WASHINGTON AND NORTHERN RENSSELAER COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.  CURRENT DOPPLER RADAR RAINFALL ESTIMATES OF 2 TO 4 INCHES HAS 
FALLEN IN THE WARNING AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM... 
CAMBRIDGE AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4281 7330 4263 7374 4268 7372 4269 7370
      4276 7368 4315 7344 4320 7358 4334 7350
      4333 7327 4320 7326

$$

BGM/JPV
000 
WGUS71 KALY 020033
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
833 PM EDT WED JUL 1 2009

NYC083-115-020345-
/O.CON.KALY.FF.W.0014.000000T0000Z-090702T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-WASHINGTON NY-
833 PM EDT WED JUL 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHERN WASHINGTON AND NORTHERN RENSSELAER COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING ADDITIONAL FLASH 
FLOODING.  THIS STORM WAS LOCATED NEAR WYNANTSKILL...OR NEAR 
TROY...MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER 
BRUNSWICK...GRAFTON...HOOSICK FALLS...CAMBRIDGE AND SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF BETWEEN ONE INCH AND ONE AND A HALF 
INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV OR TO EMERGENCY MANAGEMENT WHOM WILL RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ALBANY. 

&&

LAT...LON 4281 7330 4263 7374 4268 7372 4269 7370
      4276 7368 4315 7344 4320 7358 4334 7350
      4333 7327 4320 7326

$$

BGM
000 
WGUS71 KALY 020228
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1028 PM EDT WED JUL 1 2009

NYC083-115-020236-
/O.CAN.KALY.FF.W.0014.000000T0000Z-090702T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-WASHINGTON NY-
1028 PM EDT WED JUL 1 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN WASHINGTON
AND NORTHERN RENSSELAER COUNTIES...

FLOOD WATERS ARE SLOWLY RECEDING AND THE FLASH FLOOD WARNING HAS 
BEEN CANCELED.  BE CAUTIOUS WHILE TRAVELING TONIGHT AS SOME 
LOCATIONS MAY STILL BE EXPERIENCING ELEVATED WATER LEVELS.  
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT.  STAY 
TUNED FOR CONTINUOUS UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV OR CONTACT THE NEAREST LAW ENFORCEMENT 
AGENCY WHOM WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN ALBANY.

LAT...LON 4281 7330 4263 7374 4268 7372 4269 7370
      4276 7368 4315 7344 4320 7358 4334 7350
      4333 7327 4320 7326

$$

BGM

WWW.WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:10 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 1, 3:10 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT WED JUL 1 2009

.SYNOPSIS...
A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES
REGION WILL KEEP THE WEATHER UNSETTLED TODAY THROUGH FRIDAY. THIS
SLOW MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER
THE NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW.
THE SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT WILL PRODUCE
VERY HEAVY RAINFALL ACROSS PORTIONS OF THE FORECAST AREA.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 536 WHICH
IS IN EFFECT UNTIL 9 PM THIS EVENING...FOR LARGE HAIL AND
DAMAGING WINDS.

THE FOG/STRATUS WHICH COVERED THE REGION TOOK ITS TIME BURNING
OFF IN THE HUDSON VALLEY...BUT NOW THAT IT HAS DONE SO THE SUN
WAS DECREASING STABILITY AND CONVECTION WAS FIRING UP ACROSS THE
REGION WEST OF THE HUDSON RIVER. AT THE SAME TIME A VERY ACTIVE
AREA OF CONVECTION WAS OVER NEW ENGLAND MOVING NORTH. DID SOME
MINOR ADJUSTMENTS FOR OUR HIGH TEMPERATURES BASED ON LATEST
OBS. HAVE ONLY MADE MINOR ADJUSTMENTS TO POPS FROM THE PREVIOUS
FORECAST. HAVE GONE WITH CATEGORICAL POPS FOR THIS AFTERNOON...
LIKELY FOR THIS EVENING AND OVERNIGHT INTO THURSDAY MORNING AND
THEN CATEGORICAL FOR THURSDAY AFTERNOON. THE STORM PREDICTION
CENTER HAS SOUTHEASTERN NEW YORK IN THE SLIGHT RISK AREA FOR
BOTH TODAY AND THURSDAY. HAVE KEPT ENHANCED WORDING FOR HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL THROUGH EARLY THURSDAY
EVENING. BOTH THE GFS AND NAM HAVE CAPES 1000 TO 2000 J/KG
THIS AFTERNOON AND THURSDAY AFTERNOON. PWAT VALUES FROM THE
12Z SOUNDINGS WERE 1.0 TO 1.4 INCHES. STEERING WINDS WERE
AROUND 30 KTS FROM THE SOUTH...WHICH WILL RESULT IN WIDESPREAD
TRAINING OF CELLS. THIS PATTERN IS EXPECTED TO PERSIST THROUGH
THURSDAY...THUS WE HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL
02Z FRIDAY OR 10PM THURSDAY. BY THEN WE EXPECT MOST OF THE
HEAVY CONVECTION TO DIMINISH SOMEWHAT. LIFTED INDEXES MINUS
MINUS 2 TO MINUS 6 BOTH THIS AFTERNOON AND AGAIN THURSDAY
AFTERNOON. FOR THE LOW TONIGHT AND THURSDAY NIGHT...AND THE
HIGH THURSDAY...HAVE GONE WITH A BLEND OF THE MET/MOS AND
THE MAV/MOS GUIDANCE...AND PRIMARILY USED THE NAM-12 FOR THE
WINDS...WITH SOME ENHANCEMENT FOR WIND GUSTS DURING THE AFTER
NOON HOURS.

THE CUTOFF LOW AT 500 HPA IS FORECAST TO MOVE VERY LITTLE DURING
THIS PERIOD...WITH IMPULSES ROTATING AROUND IT.

&&

.SHORT TERM /FRIDAY THROUGH MONDAY/...LOW PRESSURE WILL CONTINUE TO
BE ANCHORED ACROSS THE NORTHEAST ON FRIDAY.  THIS WILL KEEP THE
WEATHER UNSETTLED FOR FRIDAY THROUGH EARLY SATURDAY AM.  WILL KEEP
THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST ON FRIDAY.  ON
SATURDAY...THE LOW PRESSURE SYSTEM WILL MOVE EASTWARD AND IT LOOKS
LIKE THE PRECIP SHOULD PHASE OUT FOR LATE SATURDAY AND THE LATTER
HALF OF THE WEEKEND.  HAVE LEANED TOWARDS THE GFS SOLUTION FOR THE
FRIDAY THROUGH MONDAY PERIOD.   BY SUNDAY AND MONDAY...WILL DROP
POPS TO SLIGHT CHANCE AT MOST AS THE GFS MOVES THE LOW PRESSURE
SYSTEM OFF THE EAST COAST. &&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
WITH THE ONGOING CONVECTION HAVE OPTED TO POPULATE THE EXTENDED
GRIDS WITH HPC GUIDANCE WITH ONLY A FEW CHANGES MOSTLY TO BLEND
BETTER WITH ADJOINING WFOS. FRONTAL SYSTEM STALLS OVER THE DEEP
SOUTH WITH A WEAK HIGH MOVING IN FROM THE WEST.  A WEAK IMPULSE
DROPS SOUTH OUT OF CANADA TUESDAY NIGHT AND A WEAK LOW
DEVELOPS JUST NORTH OF THE BORDER EARLY WEDNESDAY. HAVE MOSTLY
GONE WITH SLIGHT CHANCE OR LOW CHANCE POPS.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE FOG WILL GRADUALLY LIFT BTWN 12Z AND 13Z WITH MVFR CONDITIONS
GIVING WAY TO VFR CONDITIONS BY 16Z. THE VFR CONDITIONS WILL BE
SHORT LIVED AS ANY BREAKS IN THE CLOUD COVER WILL ALLOW HEATING OF
THE VERY UNSTABLE AIR ASSOCIATED WITH THE UPPER LOW WHICH WILL
PRODUCE MORE SHOWERS AND THUNDERSTORMS AFTER 18Z. HAVE PLACED A CB
CLOUD GROUP IN THE TAFS STARTING AT 16Z. FOR TONIGHT EXPECT DENSE
FOG TO DEVELOP AGAIN MAINLY DURING THE LATE EVENING HOURS. WHILE
NOT CERTAIN HOW LONG THE SHOWERS AND THUNDERSTORMS WILL LINGER
THIS EVENING...HAVE PLACED A VCSH IN THE TAFS FROM LATE EVENING ON
AS WELL.

OUTLOOK...
THU-SUN...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA
AND SOME EARLY MORNING BR/FG.

&&

.FIRE WEATHER...
A SLOW MOVING UPPER LOW WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THE NEXT FEW DAYS. THE SHOWERS AND
THUNDERSTORMS WILL TEND TO BE MORE NUMEROUS DURING THE AFTERNOON AND
EARLY EVENING HOURS.

EXPECT THE RH VALUES TO REMAIN RELATIVELY HIGH IN THE MOIST AIR
MASS TODAY WITH MINIMUM VALUES OF 65 TO 80 PERCENT. RH VALUES WILL
RECOVER TO NEAR 100 PERCENT TOMORROW NIGHT...FALL BACK TO 70 TO 90
PERCENT THURSDAY...THEN INCREASE TO AROUND 100 PERCENT THURSDAY
NIGHT. FOG DRIP AND/OR DEW WILL BE LIKELY DURING THE EARLY MORNING
HOURS.

THE WINDS WILL BE FROM THE SOUTH OR SOUTHEAST TODAY AT AROUND 10
MPH...THEN DIMINISH TONIGHT...THEN TURN SOUTH/SOUTHWEST AT 5 TO 15
MPH ON THURSDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH WAS ISSUED FOR THE ENTIRE FORECAST AREA
UNTIL 10 PM THURSDAY BASED ON WET ANTECEDENT CONDITIONS FROM
YESTERDAYS CONVECTION...HIGH CAPE VALUES...HIGH PWATS...AND
THE POSSIBILITY OF TRAINING SHOWERS AND THUNDERSTORMS ONCE
AGAIN TODAY THROUGH THURSDAY EVENING.

MANY LOCATIONS BASED ON GROUND TRUTH AND THE STORM TOTAL
PRECIPITATION PRODUCT HAD 1-2 INCHES OF RAINFALL...WITH SOME
LOCATIONS GETTING OVER 3 INCHES FROM THE HUDSON RIVER VALLEY...
THE LAKE GEORGE REGION EAST NORTHEAST INTO SOUTHERN VERMONT.
ANOTHER PCPN MAXIMUM OF 1-3 INCHES OCCURRED IN THE CENTRAL
MOHAWK VALLEY. SHOWERS AND THUNDERSTORM WILL TEND TO MOVE S/SW TO
THE N/NE TODAY...WITH PRECIPITABLE WATER VALUES IN THE 1-1.5 RANGE
DOWNPOURS OF AN INCH OR SO IN LESS THAN AN HOUR MAY OCCUR. THE
THREAT OF TRAINING THUNDERSTORMS...AND OROGRAPHIC ENHANCEMENT OVER
THE HIGHER TERRAIN IN THE S/SW FLOW WILL ALSO INCREASE THE POTENTIAL
FLASH FLOOD THREAT. THE 1-HR ZONE FFG VALUES ARE BETWEEN 1 AND 2.5
INCHES ACROSS THE HSA. WE ARE EXPECTING AN ADDITIONAL 1-2 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 3 INCHES BY
SUNRISE THURSDAY AND THE POTENTIAL DOES EXIST FOR SOME FLASH
FLOODING.

ANOTHER BOUT OF RAINFALL WILL BE POSSIBLE THU WITH ANOTHER UPPER
LEVEL IMPULSE...AND SFC WAVE ROTATING AROUND THE UPPER LOW. THIS
COULD BRING AN ADDITIONAL INCH OR SO OF RAINFALL...SO WE HAVE
EXTENDED THE WATCH.

MAIN STEM RIVERS HAVE NOT BEEN AFFECTED THAT MUCH SO FAR SINCE
THE HEAVY RAINS HAVE BEEN OVER RELATIVELY SMALL AREAS. HOWEVER
HEAVY RAINFALL OVER A PARTICULAR RIVER BASIN COULD BRING THAT
RIVER TO NEAR OR OVER FLOOD.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...RCK
NEAR TERM...RCK
SHORT TERM...KOLECI
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...VTK
HYDROLOGY...RCK
Hazardous weather outlook, Jul 1, 3:08 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT WED JUL 1 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
308 PM EDT WED JUL 1 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 536 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLASH FLOOD WATCH.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WITH VERY HEAVY
RAINFALL ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
LITCHFIELD...BERKSHIRE...ALBANY...COLUMBIA...DUTCHESS...
FULTON...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...
SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON...
BENNINGTON...WINDHAM.

SPOTTERS SHOULD REPORT STORM INFORMATION TO THE NATIONAL WEATHER
SERVICE PER TRAINING.

OKEEFE

In the hours before

Local storm report, Jul 1, 5:08 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             ROESSLEVILLE            42.69N 73.81W
07/01/2009  M0.88 INCH       ALBANY             NY   PUBLIC

&&

OKEEFE
Local storm report, Jul 1, 5:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             5 W COHOES              42.76N 73.80W
07/01/2009  E0.75 INCH       ALBANY             NY   PUBLIC

&&

OKEEFE
Special weather statement, Jul 1, 5:26 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT WED JUL 1 2009

NYZ058>060-063>065-012200-
WESTERN COLUMBIA NY-EASTERN GREENE NY-WESTERN GREENE NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN ULSTER NY-
526 PM EDT WED JUL 1 2009

...A STRONG THUNDERSTORM IN ULSTER COUNTY MOVING TOWARDS
SOUTHWESTERN COLUMBIA...SOUTHEASTERN GREENE AND FAR NORTHWEST
DUTCHESS COUNTIES...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WEST
HURLEY...OR ABOUT 7 MILES NORTHWEST OF KINGSTON...AND MOVING
NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODSTOCK BY 530 PM EDT
LAKE KATRINE BY 535 PM EDT
SAUGERTIES...HIGH FALLS AND 6 MILES WEST OF CLERMONT BY 600 PM EDT

UP TO AN INCH OF RAIN IS POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

FRUGIS
Local storm report, Jul 1, 5:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
529 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FLASH FLOOD      1 N TROY                42.75N 73.68W
07/01/2009                   RENSSELAER         NY   LAW ENFORCEMENT

            SEVERAL AREAS OF NORTH TROY UNDER WATER. ROADS CLOSED.
            VEHICLES STUCK IN WATER.

&&

OKEEFE
Special weather statement, Jul 1, 5:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT WED JUL 1 2009

NYZ065-066-012200-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
535 PM EDT WED JUL 1 2009

...A CLUSTER OF STRONG THUNDERSTORMS IN SOUTHERN DUTCHESS COUNTY...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING UP TO HALF INCH HAIL...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED NEAR
BEACON...OR ABOUT OVER BEACON...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORMS WILL BE NEAR...
FISHKILL BY 545 PM EDT
WAPPINGERS FALLS BY 555 PM EDT
MYERS CORNER...HOPEWELL JUNCTION AND 6 MILES SOUTH OF RED OAKS MILL
BY 600 PM EDT

OVER AN INCH OF RAINFALL IS POSSIBLE WITHIN JUST A 45 MINUTE PERIOD
WITH THIS SLOW MOVING CLUSTER OF THUNDERSTORMS. MINOR FLOODING OF
POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

FRUGIS
Local storm report, Jul 1, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FLASH FLOOD      COHOES                  42.77N 73.71W
07/01/2009                   ALBANY             NY   TRAINED SPOTTER

            ROADWAYS IMPASSABLE...COVERED IN SEVERAL FEET OF WATER.
            VEHICLES STUCK.

&&

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:10 PM EDTAreal Flood AdvisoryALYSchenectady3 hr
Jul 1, 2:26 PM EDTFlash Flood WarningALYSchenectady6 hr
Jul 1, 2:43 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady62 min
Jul 1, 3:20 PM EDTSevere Thunderstorm WarningALYWashington55 min
Jul 1, 3:30 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess42 min
Jul 1, 3:42 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington63 min
Jul 1, 3:45 PM EDTAreal Flood AdvisoryALYWashington4 hr
Jul 1, 3:47 PM EDTAreal Flood AdvisoryALYMontgomery3 hr
Jul 1, 3:57 PM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie4 hr
Jul 1, 3:58 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga6 hr
Jul 1, 4:08 PM EDTSevere Thunderstorm WarningALYAlbany, Saratoga, Schenectady67 min
Jul 1, 4:40 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Washington6 hr
Jul 1, 4:49 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady3 hr
Jul 1, 4:52 PM EDTSevere Thunderstorm WarningALYWashington53 min
Jul 1, 5:01 PM EDTFlash Flood WarningALYAlbany, Schenectady4 hr
Jul 1, 5:47 PM EDTAreal Flood AdvisoryALYDutchess4 hr
Jul 1, 7:26 PM EDTSevere Thunderstorm WarningALYHamilton34 min
Jul 1, 7:56 PM EDTAreal Flood AdvisoryALYSchoharie3 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.